Ask an expert
Question

31 Jul 2007

Side effects please
Good Morning.

On Saturday I tried to overdose on Somnil sleeping tablets. I took about 40 of them and {obviously} did not succeed. I was hoping you could tell me the medical side effects {if any} of what I've done and what to do from here.

Thank you
B
Answer 60,669 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Hallo Blondie

I am so sorry that you felt bad enough to want to end it all! But I am glad you did not succeed - even though living can be pretty painful at times!

You may have some of the following symptoms:
Sedation, varying from slight drowsiness to deep sleep, and including lassitude, dizziness and in-coordination.
Gastro-intestinal disturbances such as nausea, vomiting, diarrhoea or constipation, anorexia or increased appetite and epigastric pain.
Blurred vision, difficulty in passing urine, dysuria, dryness of the mouth and tightness of the chest. Low bloodpressure, muscular weakness, ringing in the ears, depression, headache, irritability and nightmares.
Nervousness, tachycardia, tremors and convulsions.
Allergic reactions
Blood disorders, including agranulocytosis, leucopenia and haemolytic anemia

You just have to please ask your doctor to check your full blood count every now and then for the next month or so. Next time you feel like this, please phone 0800 567 567 and talk to a counsellor? Thinking of you.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.